Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 103, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2013, 2:12 PM CDT for 4 counties in Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2013, 2:12 PM CDT (19:12 UTC)
- Expired
- Jun 5, 2013, 2:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:44 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 5, 12:44 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1244 PM CDT WED JUN 5 2013 .UPDATE... && .DISCUSSION... && .PREV DISCUSSION... /ISSUED 947 AM CDT WED JUN 5 2013/ DISCUSSION...14Z SURFACE ANALYSIS PLACES AN AREA OF LOW PRESSURE IN NORTHEAST SOUTH DAKOTA WITH A TRAILING COLD FRONT EXTENDING SOUTH ACROSS IOWA...EASTERN KANSAS...AND BACK INTO OKLAHOMA AND THE TEXAS PANHANDLE. IN ADDITION...A VERY WEAK SURFACE BOUNDARY IS ALSO LOCATED ACROSS PORTIONS OF CENTRAL MISSISSIPPI THIS MORNING. TEMPERATURES AS OF 9 AM CDT ARE IN THE 70S AT MOST LOCATIONS. STRONG TO SEVERE THUNDERSTORM POTENTIAL FOR THIS AFTERNOON AND TONIGHT REMAINS THE PREDOMINANT FORECAST CONCERN IN THIS MORNING/S UPDATE. VISIBLE/INFRARED/WATER VAPOR SATELLITE TRENDS SHOW LAST NIGHT/S MESOSCALE CONVECTIVE SYSTEM HAS TRANSITIONED INTO A MESOSCALE CONVECTIVE VORTEX /MCV/ ACROSS PORTIONS OF SOUTHWEST MISSOURI...NORTHEAST OKLAHOMA...NORTHWEST ARKANSAS...AND SOUTHEAST KANSAS. LATEST SHORT TERM MESOSCALE CONVECTIVE TRENDS SUGGEST THE MCV WILL MOVE ACROSS THE SOUTHERN HALF OF MISSOURI WITH A POTENTIAL FOR DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON THE PERIPHERY OF THIS MESOSCALE FEATURE. LAPS ANALYSIS ALREADY INDICATES INCREASING INSTABILITY ACROSS THE LOWER MISSISSIPPI VALLEY...ESPECIALLY ACROSS NORTH MISSISSIPPI AND EAST ARKANSAS. SURFACE BASED CAPE VALUES AT OR ABOVE 3000 J/KG...700-500 MB LAYER MID LEVEL LAPSE RATES BECOMING MODERATELY STEEP AROUND 6.5 C/KM...PRECIPITABLE WATER VALUES APPROACHING 2 INCHES TOWARDS EARLY EVENING MAY COMBINE WITH REMNANTS OF THE MCV TO PRODUCE A POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE MID SOUTH THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS WILL BE THE PREDOMINANT SEVERE WEATHER THREAT ALONG WITH A POTENTIAL FOR LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. WILL MAKE SOME ADJUSTMENTS TO AFTERNOON FORECAST TO ACCOUNT FOR LATEST CONVECTIVE TRENDS. OTHERWISE...FORECAST IS IN GOOD SHAPE OVERALL. UPDATED GRIDS WILL BE AVAILABLE SHORTLY. CJC PREV DISCUSSION... /ISSUED 705 AM CDT WED JUN 5 2013/ DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 415 AM CDT WED JUN 5 2013/ DISCUSSION... TODAY THROUGH FRIDAY... WEAK SHORTWAVE PASSING THROUGH THE REGION WITH A DECENT MOISTURE BOUNDARY/WEAK FRONT ALLOWING FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY THIS MORNING. THIS DEVELOPMENT WILL CONTINUE THROUGH THE DAY...SOME STORMS MAY BE ABLE TO PRODUCE STRONG GUSTY WINDS AND SMALL HAIL...THOUGH OVERALL SEVERE WEATHER THREAT LOOKS TO BE LOW. AS ANOTHER SHORTWAVE WILL MOVE THROUGH TONIGHT INTO THURSDAY ALONG WITH A COLD FRONT AT THE SURFACE...SHOWERS AND THUNDERSTORMS WILL BE AROUND THROUGH THURSDAY NIGHT...AND LINGER INTO FRIDAY...THOUGH WITH LESS COVERAGE MOST LIKELY AS THE FRONTAL BOUNDARY SLOWLY PUSHES THROUGH THE REGION. SHOULD BE SOME DRYING FRIDAY AFTERNOON INTO THE EVENING WITH LINGERING PRECIP IN THE FAR EASTERN PORTIONS OF THE FORECAST AREA ONLY. ABOVE NORMAL TEMPS TODAY...BELOW NORMAL TEMPS WILL BE POSSIBLE THURSDAY AND FRIDAY BEHIND THE FRONT. SATURDAY THROUGH TUESDAY... UPPER LEVEL TROUGH WILL BE EXITING THE REGION BY SATURDAY AS A LARGE RIDGE LOOKS TO BUILD ACROSS THE SW CONUS. BELOW NORMAL TEMPS AND LOW DEWPTS LIKELY FOR SATURDAY. WARMER AND MORE MOIST AIR WILL RETURN TO THE REGION SUNDAY INTO MONDAY WITH A WEAK FRONT TRYING TO PUSH INTO THE REGION WITH A WEAK UPPER LEVEL SHRTWV. MODELS HAVE DISTINCT DIFFERENCES FROM MONDAY INTO THE MIDDLE OF NEXT WEEK. GFS SHOWING THE RIDGING IN CONTROL OF THE REGION AND VERY WARM TEMPS PUSHING INTO THE MID 90S...AND THE EURO HOLDING THE RIDGE OFF TO THE WEST AND PUSHING MCS ACTIVITY AND RING OF FIRE THUNDERSTORMS ACROSS THE REGION WITH COOLER TEMPS IN THE UPPER 80S. ENSEMBLE GFS WOULD LEAN TOWARDS THE GFS OPERATIONAL MODEL...BUT WITH THE EURO HAVING A STRONG MEDIUM RANGE TRACK RECORD WILL HEDGE THAT WAY WITH TEMPS IN THE UPPER 80S/LOWER 90S WITH SLIGHT CHCS FOR SHOWERS AND THUNDERSTORMS FROM THE PREVIOUSLY MENTIONED POSSIBILITIES. -ABS AVIATION... 18Z TAF SET NUMEROUS THUNDERSTORMS HAVE POPPED UP FROM GREENVILLE, MS TO OXFORD. EXPECT THESE STORMS TO CONTINUE AND MOVE EAST THIS AFTERNOON AND HAVE BE AROUND TUP IN AN HOUR OR SO. AFTER ANOTHER COUPLE OF HOURS... THUNDERSTORMS SHOULD BE DEVELOPING IN MEM/MKL AREA. JBR COULD GET THUNDERSTORMS LATER THIS AFTERNOON ALSO. THUNDERSTORMS TO CONINUE INTO EVENING HOURS AND GRADUALLY DIMINISHING TO SHOWERS. CEILING WILL BE LOWER LATE TNGT AND TOMORROW MORNING. WER && .PRELIMINARY POINT TEMPS/POPS... MEM 89 70 84 68 / 50 80 80 40 MKL 88 68 83 65 / 40 80 80 50 JBR 86 68 82 65 / 50 70 70 30 TUP 89 69 85 67 / 50 70 80 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 5, 9:47 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 947 AM CDT WED JUN 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 947 AM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. DAMAGING WINDS WILL BE THE PREDOMINANT THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. IN ADDITION...LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON INTO TONIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Jun 5, 11:18 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1118 AM CDT WED JUN 5 2013 MSZ012-013-021-051645- YALOBUSHA MS-PANOLA MS-LAFAYETTE MS- 1118 AM CDT WED JUN 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1145 AM CDT FOR... SOUTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... EAST CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EXTREME NORTH CENTRAL YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES EAST OF BATESVILLE AT 1118 AM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE...HOLLY SPRINGS NATIONAL FOREST AND OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE. && LAT...LON 3443 8952 3418 8953 3420 8996 3438 8994 TIME...MOT...LOC 1618Z 267DEG 10KT 3430 8985
Special weather statement, Jun 5, 11:35 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1135 AM CDT WED JUN 5 2013 MSZ011-012-020-021-051700- YALOBUSHA MS-TALLAHATCHIE MS-QUITMAN MS-PANOLA MS- 1135 AM CDT WED JUN 5 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL NOON CDT FOR... SOUTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES WEST OF POPE AT 1135 AM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN PANOLA...QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES... INCLUDING LOCATIONS NEAR BATESVILLE AND GEORGE PAYNE STATE PARK... SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3437 8980 3416 8971 3407 9014 3426 9025 TIME...MOT...LOC 1635Z 253DEG 19KT 3420 9002
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:35 AM CDT | River Flood Advisory | MEG | Dyer, Lauderdale | 10 days |
| Jun 5, 11:35 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 10 days |
| Jun 5, 4:39 AM CDT | Special Weather Statement | MEG | Union | 51 min |
| Jun 5, 5:14 AM CDT | Special Weather Statement | MEG | Tippah | 31 min |
| Jun 5, 5:31 AM CDT | Special Weather Statement | MEG | Lafayette | 29 min |
| Jun 5, 7:03 AM CDT | Special Weather Statement | MEG | Prentiss | 27 min |
| Jun 5, 7:36 AM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 24 min |
| Jun 5, 11:18 AM CDT | Special Weather Statement | MEG | Panola | 27 min |
| Jun 5, 11:35 AM CDT | River Flood Advisory | MEG | Tunica | 10 days |
| Jun 5, 11:35 AM CDT | Special Weather Statement | MEG | Panola | 25 min |
| Jun 5, 12:26 PM CDT | Flash Flood Warning | MEG | Lafayette, Panola, Quitman, Tallahatchie, Yalobusha | 3 hr |
| Jun 5, 2:21 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 39 min |
| Jun 5, 5:58 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 47 min |
| Jun 5, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 50 min |
| Jun 5, 6:24 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 51 min |
| Jun 5, 6:42 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 48 min |
| Jun 5, 6:59 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.